Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Nonlinear two-point boundary value problems at resonance without Landesman-Lazer condition

Authors: R. Iannacci and M. N. Nkashama
Journal: Proc. Amer. Math. Soc. 106 (1989), 943-952
MSC: Primary 34B15
MathSciNet review: 1004633
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is to study the solvability of a semilinear two-point boundary value problem of resonance type in which the nonlinear perturbation is not (necessarily) required to satisfy Landesman-Lazer condition or the monotonicity assumption. The nonlinearity may be unbounded.

References [Enhancements On Off] (What's this?)

  • [1] S. Ahmad, A resonance problem in which the nonlinearity may grow linearly, Proc. Amer. Math. Soc. 92 (1984), 381-384. MR 759657 (86e:34031)
  • [2] H. Berestycki and D. G. De Figueiredo, Double resonance in semi-linear elliptic problems, Comm. Partial Differential Equations 6 (1981), 91-120. MR 597753 (82f:35078)
  • [3] H. Brézis, Analyse fonctionnelle, théorie et applications, Masson, Paris, 1983. MR 697382 (85a:46001)
  • [4] L. Cesari and R. Kannan, Existence of solutions of a nonlinear differential equation, Proc. Amer. Math. Soc. 88 (1983), 605-613. MR 702284 (85d:34017)
  • [5] -, Qualitative study of a class of nonlinear boundary value problem at resonance, J. Differential Equations 56 (1985), 63-81. MR 772121 (86g:47083)
  • [6] D. G. De Figueiredo and W. M. Ni, Perturbations of second order linear elliptic problems by nonlinearities without Landesman-Lazer condition, Nonlinear Anal. 3 (1979), 629-634. MR 541873 (81k:35052)
  • [7] P. Drábek, On the resonance problem with nonlinearity which has arbitrary linear growth, J. Math. Anal. Appl. 127 (1987), 435-442. MR 915069 (88j:34035)
  • [8] S. Fucik, Surjectivity of operators involving linear noninvertible part and nonlinear compact perturbation, Funkcial. Ekvac. 17 (1974), 73-83. MR 0365255 (51:1508)
  • [9] J. V. A. Gonçalves, On bounded nonlinear perturbations of an elliptic equation at resonance, Nonlinear Anal. 5 (1981), 57-60. MR 597281 (82h:35034)
  • [10] C. P. Gupta, Perturbations of second order linear elliptic problems by unbounded nonlinearities, Nonlinear Anal. 6 (1982), 919-933. MR 677617 (84c:35042)
  • [11] R. Iannacci and M. N. Nkashama, Nonlinear boundary value problems at resonance, Nonlinear Anal. 11 (1987), 455-473. MR 887655 (88e:47107)
  • [12] -, Unbounded perturbations of forced second order ordinary differential equations at resonance, J. Differential Equations 69 (1987), 289-309. MR 903389 (88i:34105)
  • [13] R. Kannan, J. J. Nieto and M. B. Ray, A class of nonlinear boundary value problems without Landesman-Lazer condition, J. Math. Anal. Appl. 105 (1985), 1-11. MR 773569 (86c:34031)
  • [14] N. G. Lloyd, Degree theory, Cambridge Univ. Press, 1978. MR 0493564 (58:12558)
  • [15] J. Mawhin, J. R. Ward and M. Willem, Necessary and sufficient conditions for the solvability of a nonlinear two-point boundary value problem, Proc. Amer. Math. Soc. 93 (1985), 667-674. MR 776200 (86d:34029)
  • [16] M. Schechter, J. Shapiro and M. Snow, Solution of the nonlinear problem $ Au = N(u)$ in a Banach Space, Trans. Amer. Math. Soc. 241 (1978), 69-78. MR 492290 (81g:47069)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34B15

Retrieve articles in all journals with MSC: 34B15

Additional Information

Keywords: Semilinear equations at resonance, Dirichlet problem, Neumann problem, Leray-Schauder continuation method, topological degree
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society